Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a theorem of Malcev


Author: Gérard Lallement
Journal: Proc. Amer. Math. Soc. 30 (1971), 49-54
MSC: Primary 20.93
DOI: https://doi.org/10.1090/S0002-9939-1971-0285646-8
MathSciNet review: 0285646
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any pair of distinct elements a, b in a finitely generated abelian semigroup S, we indicate what are the homomorphisms $ \phi $ of S onto a finite semigroup such that $ \phi (a) \ne \phi (b)$. This improves a previous result of Malcev which states that the considered semigroups are residually finite.


References [Enhancements On Off] (What's this?)

  • [1] L. W. Anderson and R. P. Hunter, On residual properties of certain semigroups, Contributions to Extension Theory of Topological Structures (Proc. Sympos., Berlin, 1967), Deutsch. Verlag Wiss., Berlin, 1969, pp. 15-19. MR 39 #7017. MR 0245711 (39:7017)
  • [2] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. 1, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 0132791 (24:A2627)
  • [3] S. Eilenberg and M. P. Schützenberger, Rational sets in commutative monoids, J. Algebra 13 (1969), 173-191. MR 40 #254. MR 0246985 (40:254)
  • [4] A. I. Mal'cev, On the faithful representation of infinite groups by matrices, Mat. Sb. 8 (50) (1940), 405-422; English transl., Amer. Math. Soc. Transl. (2) 45 (1965), 1-18. MR 2, 216. MR 0003420 (2:216d)
  • [5] -, On the representations of infinite algebras, Mat. Sb. 13 (55), (1943), 263-286. (Russian) MR 6, 116. MR 0011084 (6:116c)
  • [6] -, On homomorphisms onto finite groups, Ivanov. Gos. Ped. Inst. Uč. Zap. 18 (1958), 49-60. (Russian)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.93

Retrieve articles in all journals with MSC: 20.93


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0285646-8
Keywords: Finitely generated abelian semigroup, residual finiteness, congruences of finite index, Green equivalence, Schützenberger group and representation
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society